Thunderstorm Wind, Webster
- When
- August 17, 1:00 PM CST
- Where
- Webster County, Northview
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.283, -93.000
Large trees were blown down at the Exotic Animal Paradise Park.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Large trees were blown down at the Exotic Animal Paradise Park.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 17, 9:45 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1045 AM CDT FRI AUG 17 2001 TEMPERATURES IN FRONT OF AC/SC DECK OVER KANSAS HAS INCREASED TO ABOVE GUIDANCE TEMPS AND WILL LIKELY INCREASE TO NEAR 90 IN EXT SW MO...AND ALONG THE ARKANSAS BORDER WEST OF BRANSON. ELSEWHERE TEMPERATURES SHOULD BE IN THE MID TO UPPER 80S. LATEST RUC/MESOETA HAVE COMPLEX OF THUNDERSTORMS DEVELOPING OVER WEST CENTRAL MO AND MOVING IT SOUTHWARD INTO MORE UNSTABLE ATMOSPHERE THIS AFTN. WITH DEW POINTS INCREASING AND LAPS INFO INDICATING FURTHER INSTABILITY...WITH LIKELY HAVE A FEW SEVERE STORMS THIS AFTN IN AREA OF MAX HEATING IN SW MO. ZONES SHOULD BE SENT BY 11 AM. .SGF... MO...NONE. KS...NONE. JLT
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1230 PM CDT FRI AUG 17 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THUNDERSTORMS HAD DEVELOPED ALONG AN OUTFLOW BOUNDARY FROM SOUTHEAST KANSAS...SOUTHWEST INTO NORTHEAST OKLAHOMA. THIS WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON...ESPECIALLY SOUTH OF INTERSTATE 44 AND WEST OF HIGHWAY 65. IN ADDITION...A DISTURBANCE MOVING ACROSS KANSAS WILL ENHANCE THUNDERSTORM DEVELOPMENT ACROSS THE REST OF THE OZARKS THROUGH THE EVENING. GREATER INSTABILITY THIS AFTERNOON HAS INCREASED THE POTENTIAL OF SEVERE THUNDERSTORM DEVELOPMENT. THE PRIMARY THREAT FROM ANY SEVERE STORMS THAT DEVELOP WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...ALTHOUGH HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING. THE RISK OF SEVERE WEATHER WILL DECREASE AS THE STORMS SPREAD EAST ACROSS THE OZARKS AFTER 9 PM. EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD MONITOR FURTHER STATEMENTS AND POSSIBLE WARNINGS THIS AFTERNOON AND EVENING. .EXTENDED OUTLOOK... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AHEAD OF APPROACHING COLD FRONT. THE PRIMARY THREAT OF SEVERE WEATHER SATURDAY WILL BE EAST OF A VERSAILLES TO SPRINGFIELD LINE. JLT
The Springfield radar (KSGF), 36 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266435.